Alert archive / Oregon / Gale Watches in 2021

Gale Watch 27, NWS Medford, OR

October 19, 2021

NWS Medford, OR issued this gale watch at Oct 19, 2021, 8:21 PM PDT. It took effect at Oct 20, 2021, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2021, 8:21 PM PDT (03:21 UTC)
In effect from
Oct 20, 2021, 11:00 PM PDT
Expired
Oct 20, 2021, 3:05 PM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

177 
WHUS76 KMFR 200321
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
821 PM PDT Tue Oct 19 2021

PZZ350-356-201630-
/O.CON.KMFR.GL.W.0035.000000T0000Z-211020T1200Z/
/O.UPG.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/
/O.NEW.KMFR.SE.W.0062.211020T1200Z-211021T0600Z/
/O.NEW.KMFR.SE.A.0025.211021T0600Z-211021T1500Z/
/O.NEW.KMFR.GL.A.0027.211021T1500Z-211022T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
821 PM PDT Tue Oct 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 11 PM PDT
WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 9 to 14 ft at 14 seconds. For the Hazardous
  Seas Warning, high and very steep seas 9 to 14 ft at 10 seconds.
  For the Hazardous Seas Watch, very steep and hazardous seas 10
  to 16 ft at 9 seconds possible. For the Gale Watch, south winds
  30 to 40 kt with gusts up to 45 kt and seas 14 to 18 ft at 10 
  seconds possible.

* WHERE...All of the inner waters.

* WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the 
  Hazardous Seas Warning, from 5 AM to 11 PM PDT Wednesday. For 
  the Hazardous Seas Watch, from Wednesday evening through 
  Thursday morning. For the Gale Watch, from Thursday morning 
  through Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-201630-
/O.CON.KMFR.GL.W.0035.000000T0000Z-211020T1200Z/
/O.UPG.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/
/O.NEW.KMFR.SE.W.0062.211020T1200Z-211021T0600Z/
/O.NEW.KMFR.GL.A.0027.211021T0600Z-211022T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
821 PM PDT Tue Oct 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 11 PM PDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 14 to 20 ft at 11 seconds. For the
  Hazardous Seas Warning, very steep and hazardous seas 12 to 15
  ft at 10 seconds expected. For the Gale Watch, south winds 30 to
  40 kt with gusts up to 50 kt and seas 14 to 18 ft at 10 seconds
  possible.

* WHERE...All of the outer waters.

* WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the 
  Hazardous Seas Warning, from 5 AM to 11 PM PDT Wednesday. For 
  the Gale Watch, from Wednesday evening through Thursday 
  afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
759 
WHUS76 KMFR 200927
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
227 AM PDT Wed Oct 20 2021

PZZ350-356-202230-
/O.CON.KMFR.GL.W.0035.000000T0000Z-211020T1200Z/
/O.CON.KMFR.SE.W.0062.211020T1200Z-211021T0600Z/
/O.CON.KMFR.SE.A.0025.211021T0600Z-211021T1500Z/
/O.CON.KMFR.GL.A.0027.211021T1500Z-211022T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
227 AM PDT Wed Oct 20 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY MORNING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 ft at 14 seconds. For the 
  Hazardous Seas Warning, high and very steep seas 9 to 14 ft at 
  10 seconds. For the Hazardous Seas Watch, very steep and 
  hazardous seas 10 to 16 ft at 9 seconds possible. For the Gale 
  Watch, south winds 30 to 40 kt with gusts up to 45 kt and seas 
  14 to 18 ft at 10 seconds possible.

* WHERE...All of the inner waters.

* WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the 
  Hazardous Seas Warning, from 5 AM to 11 PM PDT Wednesday. For 
  the Hazardous Seas Watch, from Wednesday evening through 
  Thursday morning. For the Gale Watch, from Thursday morning 
  through Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-202230-
/O.CON.KMFR.GL.W.0035.000000T0000Z-211020T1200Z/
/O.CON.KMFR.SE.W.0062.211020T1200Z-211021T0600Z/
/O.CON.KMFR.GL.A.0027.211021T0600Z-211022T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
227 AM PDT Wed Oct 20 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 45 kt and seas 14 to 20 ft at 11 seconds. For the 
  Hazardous Seas Warning, very steep and hazardous seas 12 to 15 
  ft at 10 seconds expected. For the Gale Watch, south winds 30 to
  40 kt with gusts up to 50 kt and seas 14 to 18 ft at 10 seconds
  possible.

* WHERE...All of the outer waters.

* WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the 
  Hazardous Seas Warning, from 5 AM to 11 PM PDT Wednesday. For 
  the Gale Watch, from Wednesday evening through Thursday 
  afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
479 
WHUS76 KMFR 201554
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
854 AM PDT Wed Oct 20 2021

PZZ350-356-210500-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T0600Z/
/O.CON.KMFR.SE.A.0025.211021T0600Z-211021T1500Z/
/O.CON.KMFR.GL.A.0027.211021T1500Z-211022T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
854 AM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY MORNING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 13 ft at 11 seconds. For the Hazardous 
  Seas Watch, very steep and hazardous seas 10 to 13 ft at 13 
  seconds possible. For the Gale Watch, south winds 30 to 40 kt 
  with gusts up to 45 kt and seas 12 to 17 ft at 13 seconds 
  possible.

* WHERE...All areas between Florence and Pt. St. George within 10
  nm from shore.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this 
  evening. For the Hazardous Seas Watch, from this evening 
  through Thursday morning. For the Gale Watch, from Thursday 
  morning through Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ370-376-210500-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T0600Z/
/O.CON.KMFR.GL.A.0027.211021T0600Z-211022T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
854 AM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 12 to 14 ft at 10 seconds. For the Gale Watch, 
  south winds 30 to 40 kt with gusts up to 45 kt and seas 14 to 
  19 ft at 13 seconds possible.

* WHERE...All areas beyond 10 nm from shore between Florence and
  Pt. St. George.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this 
  evening. For the Gale Watch, from this evening through 
  Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
001 
WHUS76 KMFR 201605
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
905 AM PDT Wed Oct 20 2021

PZZ350-356-210515-
/O.EXT.KMFR.SE.W.0062.000000T0000Z-211021T1500Z/
/O.CAN.KMFR.SE.A.0025.211021T0600Z-211021T1500Z/
/O.CON.KMFR.GL.A.0027.211021T1500Z-211022T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
905 AM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 13 ft at 13 seconds. For the Gale Watch, 
  south winds 30 to 40 kt with gusts up to 45 kt and seas 12 to 
  17 ft at 13 seconds possible.

* WHERE...All areas between Florence and Pt. St. George within 10
  nm from shore.

* WHEN...For the Hazardous Seas Warning, until 8 AM PDT 
  Thursday. For the Gale Watch, from Thursday morning through 
  Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ370-376-210515-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T0600Z/
/O.CON.KMFR.GL.A.0027.211021T0600Z-211022T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
905 AM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 12 to 14 ft at 10 seconds. For the Gale Watch, 
  south winds 30 to 40 kt with gusts up to 45 kt and seas 14 to 
  19 ft at 13 seconds possible.

* WHERE...All areas beyond 10 nm from shore between Florence and
  Pt. St. George.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this 
  evening. For the Gale Watch, from this evening through 
  Thursday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
807 
WHUS76 KMFR 202205
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
305 PM PDT Wed Oct 20 2021

PZZ370-376-211500-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T0600Z/
/O.UPG.KMFR.GL.A.0027.211021T0600Z-211022T0000Z/
/O.NEW.KMFR.GL.W.0036.211021T0600Z-211022T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
305 PM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 11 to 15 ft at a dominant period of 10 seconds. For the
  Gale Warning, south winds 30 to 40 kt with gusts up to 50 kt and
  seas 12 to 17 ft at a dominant period of 14 seconds expected. 
 
* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this
  evening. For the Gale Warning, from 11 PM this evening to 5 PM 
  PDT Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Warning means winds of 34 to 47 knots are imminent or 
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$

PZZ350-356-211500-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T1500Z/
/O.UPG.KMFR.GL.A.0027.211021T1500Z-211022T0000Z/
/O.NEW.KMFR.GL.W.0036.211021T1500Z-211022T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
305 PM PDT Wed Oct 20 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 14 ft at a dominant period of 13 seconds. For the
  Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt and
  seas 10 to as high as 17 ft at a dominant period of 14 seconds
  expected.
 
* WHERE...All areas. The most hazardous conditions during the Gale
  Warning period will be near Cape Blanco westward. 

* WHEN...For the Gale Warning, from 8 AM to 5 PM PDT Thursday. 
  For the Hazardous Seas Warning, until 8 AM PDT Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Warning means winds of 34 to 47 knots are imminent or 
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Oct 19, 2:58 PM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Oct 19, 2:58 PM PDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Medford OR
258 PM PDT Tue Oct 19 2021

.SHORT TERM...Wet and windy weather is in store for the remainder
of the week as a series of increasingly strong and moist frontal
systems moves across the area. The first of these fronts will come
through tonight, followed by another strong and moist front
Thursday night into Friday. Then additional strong and very moist
fronts are expected on the weekend and into early next week.

Current satellite and radar imagery shows a frontal band of
precipitation located just off the coast of Southern Oregon and
Northern California this afternoon. Ahead of this front, winds are
picking up and becoming strong and gusty across the marine waters
and for some areas inland, such as the Rogue Valley, Shasta
Valley and higher mountains east of the Cascades. Models continue
to show a strong 925 mb jet of 70 kt moving into the southern
coast late today and tonight and a 50 to 65 kt 700 mb jet moving
inland across the area late today through Wednesday morning.
South winds will increase late this afternoon into tonight with
strong, gusty south winds developing along the southern Oregon
coast, into portions of the Rogue Valley as well as increasing
across the Shasta Valley and higher terrain east of the Cascades.
Ensembles support winds gusting up to 60 mph along portions of the
southern Oregon Coast, mainly from Pistol River to Cape Blanco.
Advisory level winds are expected, for the Rogue, Shasta Valleys
and the Summer Lake area and mountains east of the Cascades, with
winds gusting up to 45 to 55 mph. High wind warnings and wind
advisories remain in place for these areas (please see the NPWMFR
for details). Winds will gradually east on Wednesday morning for
western areas and Wednesday afternoon for areas east of the
Cascades.

With the front, precipitation will spread into the coast and
across areas from the Cascades west this evening then spread
eastward across the area tonight into early Wednesday morning.
Snow levels will vary from 5000 to 6500 feet across the area as
precipitation moves inland. So, expect moderate snow
accumulations over higher mountains in Western Siskiyou County,
especially in the high terrain areas of McCash and River Complex
burn areas, as well as moderate snowfall in the Mount Shasta
area, above 5000 feet. A winter weather advisory remains in effect
for these areas through Wednesday morning (WSWMFR). Additionally,
light snow accumulations are expected over higher portions of the
Southern Oregon Cascades and Siskiyous, especially above 5500
feet. In addition to rain and higher elevation snow, expect a
slight chance for thunderstorms this evening and tonight along the
coast and across the marine waters.

Light showers are expected behind the front on Wednesday, mainly
focused along the coast, into the Umpqua Basin, mountains and
Mount Shasta areas. Showers will decrease in coverage Wednesday
night. Then, another front will approach the area Thursday morning
then move inland late Thursday afternoon through Friday morning.
This front is forecast to bring moderate to heavy precipitation to
the area. Snow levels are expected to be higher with this front,
around 8000 to 9500 feet elevation with and ahead of the frontal
passage, lowering to 6000 feet behind the front. Strong, gusty
winds are also possible over inland areas ahead of this front on
Thursday with models showing another 50-65 kt 700 mb jet moving
over the area. Also models and ensembles support a chance for
thunderstorms with the frontal band Thursday night and Friday
morning along the coast and over the marine waters.

.LONG TERM...All signs are pointing towards an active weather
pattern for at least the next 7-10 days. A parade of systems will
move through the area bringing bouts of moderate to to heavy
precipitation, gusty winds and mountain snow, by the start of next
week.

Thursday, a deepening low will move northeast inside of 140W and
move towards Vancouver Island. However a strong front will approach
the coast bringing the potential for strong winds along the coast,
south of Cape Blanco, and possibly the Shasta and Rogue Valleys.
The heaviest precipitation should remain offshore until Thursday
evening. However a series of disturbances ahead of the front could
bring some light to occasional moderate precipitation to portions of
northern Cal, specifically around the Mount Shasta area. Snow levels
will be high (around 10,000 feet) during the day Thursday, so were
not expecting any concerns.

Thursday evening into Thursday night, moderate to heavy
precipitation will move into the area with the heaviest rain along
the coast, coastal mountains and northern Cal. This storm has have
an AR (atmospheric river) signature to it, but only for about a 12
hour period with a southwest orientation which will serve to wring
out even more moisture as it encounters the coastal mountains. The
front will move through the area Friday afternoon with precipitation
rates diminishing and snow levels will come down some, but still
mainly affecting the higher passes like Diamond and Crater Lake and
possibly the Everitt Memorial highway at Mount Shasta.

As previously mentioned, the pattern remains active with the next
storm arriving Saturday morning, followed by another one Sunday
morning or early Sunday afternoon. Confidence is high in the active
pattern and storms being moderate to strong in intensity, but as
always, it will all come down to the individual timing of each one.
-Petrucelli

&&

.AVIATION...19/18Z TAFs...The main concern today into tonight will
be winds. Low level wind shear is expected at the coast, south of
Cape Blanco and North Bend later this afternoon and this evening.
Those winds will eventually spread inland throughout the late
evening and overnight hours.

Inland, winds aloft continue to increase later this afternoon into
early tonight creating a low level wind shear environment over many
terminals in the valleys. These wind shear forecasts have been
included in the RBG and MFR TAFs.  In addition to the wind, rain
will begin to fall across the region late this evening along the
coast and spread inland into tonight.  With the strong south winds
MFR will likely end up on the drier side of things with a 70% chance
of rain after midnight.

-Smith

&&

.MARINE...Updated 230 PM PDT Tuesday, 19 October 2021...
Southerly gales are expected this afternoon and tonight with wind
driven seas becoming very high and hazardous. Could not rule out
brief periods of storm force wind gusts beyond 5 nm from shore at
peak intensity tonight. If storm force winds do occur, then they
will be brief and isolated. Seas are forecast to peak at 18 to 23 ft
tonight over the outer waters and 12 to 17 feet over the inner
waters. After this system moves through, seas remain chaotic
Wednesday with southerly fresh swell moving through the waters mixed
with a relatively high 10 foot westerly swell.

Another very strong cold front is expected early Thursday into
Thursday afternoon with another episode of gales likely.  We did not
issue a gale watch for this event since we already have a gale
warning out already. The stormy pattern looks to continue this
weekend into next week.

-Petrucelli/Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 9 PM this evening to 2 PM PDT Wednesday for
     ORZ030-031.
     High Wind Warning from 9 PM this evening to 5 AM PDT Wednesday
     for ORZ021-022.
     Wind Advisory from 5 PM this afternoon to 5 AM PDT Wednesday for
     ORZ026.

CA...Wind Advisory from 9 PM this evening to 2 PM PDT Wednesday for
     CAZ085.
     Winter Weather Advisory from 10 PM this evening to 6 AM PDT
     Wednesday for CAZ080-082.
     Wind Advisory until 8 AM PDT Wednesday for CAZ081.

Pacific Coastal Waters...
     Small Craft Advisory until 5 PM PDT this afternoon for
     PZZ350-356.
     Small Craft Advisory from 5 AM Wednesday to 5 AM PDT Thursday
     for PZZ350-356-370-376.
     Gale Warning from 5 PM this afternoon to 5 AM PDT Wednesday for
     PZZ350-356.
     Gale Warning until 5 AM PDT Wednesday for PZZ370-376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 8:21 PM PDTHazardous Seas WatchMFR13 hr
Oct 19, 8:21 PM PDTHazardous Seas WarningMFR36 hr
Oct 20, 3:30 AM PDTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Oct 20, 3:30 AM PDTWind AdvisoryMFRJackson, Klamath, Lake53 hr
Oct 20, 2:14 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas27 hr
Oct 20, 3:05 PM PDTGale WarningMFR26 hr

Nearby

Gale Watches in Oregon, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.